MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.78802

Медицинская библиотека · Cureus · 2025

Overlooked Carbamazepine Toxicity: A Diagnostic Pitfall in an Elderly Patient With Dizziness.

Kobayashi Koki, Hamai Ayano, Ando Takayuki

Клинический случайСтатьяПеревод в очереди

Аннотация

Dizziness is a common chief complaint that often poses a diagnostic challenge. A 79-year-old man was initially misdiagnosed with peripheral vertigo based on normal neuroimaging but later developed altered consciousness and involuntary limb movements, ultimately revealing carbamazepine (CBZ) toxicity. This case highlights a critical diagnostic pitfall: prematurely attributing dizziness to peripheral vertigo without considering drug-induced syndromes. Although the potential role of concomitant amiodarone use remains uncertain, this case also underscores the importance of cautious CBZ dose escalation, serum level monitoring, and a thorough medication review. Recognizing CBZ toxicity as a mimicker of central vertigo is crucial for ensuring timely and accurate diagnosis, especially in elderly patients.

Для цитирования: Kobayashi Koki, Hamai Ayano, Ando Takayuki. Overlooked Carbamazepine Toxicity: A Diagnostic Pitfall in an Elderly Patient With Dizziness.. Cureus. 2025. DOI: 10.7759/cureus.78802.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.